Skip

What should I expect?
August 31, 2006 7:12 PM   Subscribe

What side effects should I expect to experience with Seroquel?

As you may know from some of my last questions, I have a bit of a psychiatric problem. The doctor has prescribed Seroquel 100mg po q hs (by mouth once daily). I'm certainly able to look up what side effects are possible, but I want to know what the hive has experienced as the most common side effects. Thanks as always in advance.
posted by drleary to Health & Fitness (7 answers total) 1 user marked this as a favorite
 
by mouth once daily at bedtime, rather
posted by drleary at 7:23 PM on August 31, 2006


When I took it it knocked me on my butt and I would sleep like a rock. I'd wake up with what I called a seroquel hangover-kinda groggy, throat a wee bit scratchy, almost like I was coming down with something (but I wasn't.)

That was at 25mg.

Apparently at higher doses (and most people do take higher doses, much higher) it must not have that effect.

Anyway, first time you take it make sure you don't need to be anywhere for awhile!
posted by konolia at 7:24 PM on August 31, 2006


Look here.
posted by Crotalus at 7:30 PM on August 31, 2006


You can expect to be groggy and need more sleep than usual. You might get tremors, but not bad enough to affect your usual activities. You should tell you doc if it occurs anyway.

Good luck, hope you're feeling better.
posted by puddinghead at 7:30 PM on August 31, 2006


It's great for getting rest during manic episodes. It made me sleepy at night, and sort of bleary during the day. I took it for 3 years, gained well over 100 pounds, and subsequently developed diabetes. I think the FDA has made them put a black box warning about weight gain/diabetes now on the package. YMMV.
posted by RussHy at 8:04 PM on August 31, 2006


I've had friends that swear by Seroquel. But be aware that its effects can vary greatly from person to person. My foster son was taking a tiny amount for sleeping (he's now gotten off of it, long story), and it was a complete disaster to try to get him out of bed in the morning -- he actually flunked out of high school last semester, for that and other reasons. This semester, now that he's not taking it, it's such a relief -- he actually can wake up.
posted by ClaudiaCenter at 11:08 PM on August 31, 2006


Thank you all very much for your input. I've just woken up from my first night of taking it, and I feel surprisingly refreshed. I slept quite well, I suppose. I suppose you guys are right, it does effect different people in different ways. Again, thanks.
posted by drleary at 7:30 AM on September 1, 2006


« Older Python or Ruby? Help me decide...   |  Are there any good online comm... Newer »
This thread is closed to new comments.


Post